Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 41, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 10, 2016, 5:47 PM CDT for Terrell County, Texas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2016, 5:47 PM CDT (22:47 UTC)
- Expired
- May 10, 2016, 6:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Terrell County, TX
The radar
The San Angelo radar (KSJT), 156 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 6:17 PM CDT | HAIL 0.5 | 21 S Sheffield, TX | LASTED FOR 13 MINUTES OFF AND ON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3520 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
046
WUUS54 KMAF 102247
SVRMAF
TXC443-102345-
/O.NEW.KMAF.SV.W.0041.160510T2247Z-160510T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
547 PM CDT TUE MAY 10 2016
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN TERRELL COUNTY IN SOUTHWESTERN TEXAS...
* UNTIL 645 PM CDT
* AT 546 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TERRELL
COUNTY GAS PLANT...OR 23 MILES SOUTH OF SHEFFIELD...MOVING EAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TERRELL COUNTY GAS PLANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3052 10168 3047 10169 3046 10170 3047 10173
3044 10172 3042 10174 3040 10170 3034 10166
3035 10170 3033 10174 3028 10176 3023 10194
3044 10198 3064 10168 3062 10165 3059 10166
3055 10165
TIME...MOT...LOC 2246Z 267DEG 31KT 3035 10185
HAIL...1.25IN
WIND...60MPH
$$
491 follow-up statement
436
WWUS54 KMAF 102302
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
602 PM CDT TUE MAY 10 2016
TXC443-102345-
/O.CON.KMAF.SV.W.0041.000000T0000Z-160510T2345Z/
TERRELL TX-
602 PM CDT TUE MAY 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN TERRELL COUNTY...
AT 601 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TERRELL
COUNTY GAS PLANT...OR 22 MILES SOUTH OF SHEFFIELD...MOVING EAST AT
15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TERRELL COUNTY GAS PLANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3052 10168 3047 10169 3046 10170 3047 10173
3044 10172 3042 10174 3040 10170 3034 10166
3035 10170 3033 10174 3028 10176 3023 10194
3044 10198 3064 10168 3062 10165 3059 10166
3055 10165
TIME...MOT...LOC 2301Z 248DEG 14KT 3037 10187
HAIL...1.25IN
WIND...60MPH
$$
49What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:33 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 10, 2:33 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 233 PM CDT TUE MAY 10 2016 .DISCUSSION... An upper trough is strengthening over the northern Rockies and westerly flow is over the CWA. Temperatures are expected to warm up to almost 10 degrees above normal today as southwest winds aid in compressional warming with upper ridging developing over the region. A dryline will be on the eastern border of the CWA with storms expected to form just to the east of this line later this afternoon. There is a chance some of these storms may develop across the far Low Trans Pecos and extreme eastern Permian Basin this afternoon. Chances of showers and storms increase across the eastern CWA this evening into the overnight period as the dryline retreats westward. The previously mentioned upper trough will move over the central conus Wednesday with a cold front moving southward across the TX panhandle. High temperatures on Wednesday are expected to be similar to today across most of the area as southwest winds will again prevail. There is a slight chance of storms across the far eastern CWA again on Wednesday as the dryline is expected to be present across this area. The cold front is expected to move into the area Wednesday night/Thursday morning and will result in below normal temperatures for Thursday. Chances of convection increase along and behind this front on Thursday. Weak upper ridging begins to develop over the region on Friday, but south southeast winds allow for moisture and precipitation chances to remain across the area. Temperatures are also expected to warm up to near normal on Friday. Precipitation chances increase on Saturday as dewpoints increase across the area. The moisture/dryline will push to the far eastern CWA border on Sunday resulting in decreased rain chances and temperatures warming into the 90s. There will be slight chances of rain and storms across the far eastern CWA through the extended forecast with temperatures above or near normal. .FIRE WEATHER... The Fire Danger Statement for locations along and west of a Hobbs, Pecos and Alpine line will remain in effect until 11/01Z which will allow winds and temperatures to decrease enough to alleviate elevated fire weather conditions. Recovery will be poor tonight along and west of a Hobbs to Fort Stockton to Longfellow line, but good to the east as the dryline surges westward. There will be a slight chance of thunderstorms tonight, but only over the Lower Trans Pecos and extreme eastern Permian Basin. High temperatures 5 to 10 degrees above normal will occur again Wednesday, but minimum afternoon RH/s of 5 to 15 percent will be along and west of a Gail to Midland to Sanderson line. Since southwest winds should be even less than today, only elevated fire weather conditions are expected in the Guadalupe Mountains. A cold front will move south into the region Wednesday night and will bring cooler air and a chance of rain, but mainly to the SE NM Plains, Permian Basin and western Low Rolling Plains. Recovery will be poor over portions of the Guadalupe Mountains, Van Horn area, Davis Mountains and Presidio Valley, but good or better elsewhere. There will be a break in fire weather concerns Thursday and Friday as a little cooler temperatures prevail and there will be at least a slight chance of a wetting rain both days. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 65 94 64 76 / 10 10 30 30 Carlsbad 56 94 57 79 / 0 0 10 20 Dryden 67 93 70 92 / 20 10 10 30 Fort Stockton 62 96 63 81 / 10 10 10 20 Guadalupe Pass 60 87 55 74 / 0 0 10 20 Hobbs 54 92 56 75 / 10 0 10 20 Marfa 45 88 49 82 / 0 0 10 20 Midland Intl Airport 63 94 65 77 / 10 10 20 20 Odessa 63 94 65 77 / 10 10 20 20 Wink 58 97 63 82 / 10 0 10 20 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. && 67/80
Hazardous weather outlook, May 10, 1:17 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 117 PM CDT TUE MAY 10 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 117 PM CDT TUE MAY 10 2016 /1217 PM MDT TUE MAY 10 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...TODAY AND TONIGHT NEAR CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST ALONG AND WEST OF A HOBBS TO PECOS TO ALPINE LINE THIS AFTERNOON INTO EARLY EVENING. THESE FAVORABLE CONDITIONS FOR FIRE GROWTH AND SPREAD WILL BEGIN TO SUBSIDE THIS EVENING AS TEMPERATURES BEGIN TO COOL AND WINDS DECREASE. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT OVER THE EASTERN PERMIAN BASIN AND LOWER TRANS PECOS. STORMS ARE EXPECTED TO STAY BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE SOUTHEAST NEW MEXICO PLAINS AND PERMIAN BASIN WEDNESDAY NIGHT BEHIND A COLD FRONT. SOME OF THE STORMS COULD BE STRONG, IF NOT SEVERE, WITH HAIL AND STRONG WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 10, 5:29 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
529 PM CDT TUE MAY 10 2016
TXZ082-102315-
TERRELL TX-
529 PM CDT TUE MAY 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TERRELL COUNTY UNTIL
615 PM CDT...
AT 529 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TERRELL COUNTY GAS PLANT...OR 23 MILES NORTHEAST OF DRYDEN...MOVING
EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TERRELL COUNTY GAS PLANT.
LAT...LON 3035 10170 3033 10174 3027 10176 3024 10199
3041 10205 3056 10168 3053 10167 3049 10169
3047 10169 3046 10170 3047 10173 3044 10172
3042 10174 3040 10170 3038 10170 3034 10166
TIME...MOT...LOC 2229Z 252DEG 14KT 3035 10194
49The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 5:29 PM CDT | Special Weather Statement | MAF | Terrell | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.